Hail, Columbia
- When
- June 21, 2:29 PM EST
- Where
- Columbia County, Evans
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.533, -82.133
Public reported nickel size hail and lawn chairs blown over.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 21, 12:56 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 156 PM EDT TUE JUN 21 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING IN ASSOCIATION WITH UPPER LEVEL TROUGH AND COLD POOL. TROUGH AXIS SHIFTS SLIGHTLY EAST...JUST OFF THE COAST THROUGH THURSDAY. ANOTHER SHORT WAVE MOVES SOUTH ACROSS THE AREA ON THE BACKSIDE OF THE TROUGH WEDNESDAY EVENING. 500 MB TEMPS ARE A LITTLE WARMER ON WEDNESDAY THAN TODAY AND LOW LEVEL MOISTURE SLIGHTLY ON THE LOW SIDE BUT ALL IN ALL SUFFICIENT INGREDIENTS FOR WIDELY SCATTERED THUNDERSTORMS. WILL UPPER WEAKNESS OVER THE AREA WILL CONTINUE SLIGHT CHANCE POPS THROUGH THE SHORT TERM. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... LARGE UPPER RIDGE OVER THE CENTER OF THE COUNTRY REMIAINS IN PLACE THROUGH THE WEEKEND. WILL INCLUDE POPS EACH AFTERNOON AND EVENING FOR DIURNAL THUNDERSTORM ACTIVITY. GFS MOVES UPPER RIDGE TO THE MID ATLANTIC REGION BY WEDNESDAY MORNING BUT MAINTAINS UPPER WEAKNESS OVER THE SOUTHEASTERN US. THUS WILL NEED TO KEEP AT LEAST LOW POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD. EXPECT TEMPS TO BE NEAR TO JUST BELOW NORMAL THROUGH THE PERIOD WITH AFTERNOON HIGHS 85 TO 90 AND MORNING LOWS 65 TO 70. && .AVIATION... WV IMAGERY SHWS UPR LO OVR CNTRL VA AND WRN NC WTH LTL MOVMNT. S/W TROF MOVG ARND LO CURRENTLY OVR CNTRL SC PROVIDING TRIGGER FOR SCT SHWRS AND TSTMS. MARGINAL INSTABILITY AHD OF TROF. WL INCLUDE 3 TO 5 SM IN FOG AFT MIDNIGHT. BUFKIT SUPPORTS FOG AND NOT STATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 557 AM EDT TUE JUN 21 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220957- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 557 AM EDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 252 PM EDT TUE JUN 21 2005 SCZ021-022-211915- FAIRFIELD-KERSHAW- 252 PM EDT TUE JUN 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY AND FAIRFIELD COUNTY THROUGH 315 PM EDT... AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN FAIRFIELD COUNTY...OR ABOUT 10 MILES NORTHEAST OF WINNSBORO...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS EASTERN FAIRFILED AND EXTREME WESTERN KERSHAW COUNTIES THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE ALONG WITH LOCALLY HEAVY RAIN UP TO ONE INCH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 313 PM EDT TUE JUN 21 2005 GAZ064-211945- COLUMBIA- 313 PM EDT TUE JUN 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA COUNTY THROUGH 345 PM EDT... AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR ABOUT 6 MILES NORTHWEST OF EVANS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN.
The Columbia radar (KCAE), 105 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 hail. Local standard time, as filed.
Public reported nickel size hail and lawn chairs blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450913.